MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); No Code Available (3191)
Date of Event 06/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Clinical study patient: type i endoleak 1128 days post procedure.This (b)(6) male presented at the time of enrollment with a stable 79.3 mm aortic aneurysm.The proximal neck had an inverted funnel shape with no plaque/thrombus.The left iliac artery had moderate tortuosity, mild calcification, and mild occlusive disease.The right iliac artery had mild tortuosity, mild calcification, and mild occlusive disease.On (b)(6) 2013, (day of the procedure), under general anesthesia, the patient received a p-branch device, a universal distal body, a left iliac leg graft, and a right iliac leg graft.The patient also received a left renal covered stent, a right renal covered stent, a right renal uncovered stent, and an sma covered stent.Percutaneous transluminal angioplasty of the left renal artery was performed due to "suspected compression or advanta with redilatation due to compression", after the index procedure.There were no complications or difficulties with any of the devices.A molding balloon was used without complication.At the completion of the procedure, the devices were patent and intact with no evidence of endoleak.Listed below are several computed tomography scans the last dated (b)(6) 2016 reported: a type i distal endoleak was noted in the left iliac leg graft.Per site: "leak around distal end of iliac limb left.Poor apposition.Seal in iliac more proximal.No endoleak into aneurysm sac." the devices were patent and intact with no evidence of device integrity issues, migration, or separation of components.There was no evidence of renal infarct.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), and specifications was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Included under patient selection are anatomical elements and limitations that will affect sealing and fixation.Per the ifu "inadequate overlap of the zenith spiral-z aaa iliac leg may result in increased risk of migration of the stent graft.Adverse events that may occur and/or require intervention include, but are not limited to: endoprosthesis: improper component placement; incomplete component deployment; component migration; component separation from another graft component; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; and corrosion." "patient selection, treatment and follow-up: zenith spiral-z iliac artery distal fixation site greater than 10 mm in length and 7.5 - 20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.After endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is required, including: abdominal radiographs to examine device integrity (separation between components or stent fracture) and; contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity, and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information." according to the information in the complaint report and in the image review, the patient experienced a loss of the distal seal site on the left iliac leg graft.The seal zone to the aneurysm was still 40 mm, meaning that there is currently no endoleak into the aneurysm sac.According to the image review, "beginning between 12 and 24 months, the left common iliac artery (cia) began to expand beyond the left limb sealing stent.This progressed so that contrast extended slightly proximal the anterior aspect of the sealing stent by 36 months.The expansion was coincident with marked increase in left external and internal iliac tortuosity.This increased left external iliac artery angulation relative to the spine from 25 to 42.9 degrees and decreased the left external and internal iliac artery angle from 43.7 to 6.3 degrees." according to the image review, the iliac artery distal expansion was most likely due to the increasing left external and internal iliac tortuosity, which pushed the artery anterior against the straightening influence of the left limb.It appears that the patient had moderate tortuosity on the left side and an ample distal seal zone, which is appropriate according to the ifu.The loss of the distal seal site is due to anatomical changes with time, so the root cause is "procedure related - patient condition related to occurrence." we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5935943
Report Number1820334-2016-00921
Device Sequence Number588532
Product Code MIH
UDI-Device Identifier10827002552392
UDI-Public(01)10827002552392(17)160101(10)3971640
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-16-90-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/08/2016
Supplement Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient Weight91